MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 PHASIX MESH; SURGICAL MESH
Catalog Number 1190616
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Abdominal Pain (1685); Abscess (1690); Nausea (1970); Vomiting (2144); Post Operative Wound Infection (2446)
Date of Event 05/31/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device, however, based on the information provided, no conclusion can be made.In regards to infection, the warnings section of the instruction for use (ifu) states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) units released for distribution in april, 2020.Should additional information be provided a supplemental mdr will be submitted.Not returned - remains implanted.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced subcutaneous abscess and surgical site infection post-implant of phasix mesh.On (b)(6) 2021 - the subject patient underwent an open exploratory laparotomy procedure at the umbilical site.A bard/davol phasix mesh was trimmed and placed in onlay fashion.The mesh was fixated using suture.Fascial closure was achieved with non-bard/davol suture, in a continuous running stitch technique.It was reported that prophylactic antibiotic (metronidazole, ceftriaxone) were administered to the patient peri-operatively.On (b)(6) 2021 - the subject patient was diagnosed with a ssi (surgical site infection) of the superficial skin layer and subcutaneous abscess.The patient was admitted to the hospital and started on oral antibiotics.On (b)(6) 2021- the subject patient was discharged home to continue the oral antibiotics.As reported, the reported adverse event of has been assessed per clinician as possibly related to the study device and definitely related to the procedure.The outcome of the adverse event is recovering/resolving and the severity is reported to be moderate.
 
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device, however, based on the information provided, no conclusion can be made.In regards to infection, the warnings section of the instruction for use (ifu) states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of (b)(4) released for distribution in (b)(6), 2020.This is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the patient's additional adverse event of pain.Postoperative pain is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use as a possible complication.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and procedure, however, based on the information provided, no conclusion can be made.Addendum: h11: this is an addendum previously submitted mdrs to report the additional information.This supplemental mdr is submitted to report the patient's additional adverse event of worsening pain, nausea and vomiting.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and procedure.However, based on the information provided including the patient¿s comorbidity of active crohn¿s disease, no conclusion can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced subcutaneous abscess and surgical site infection post-implant of phasix mesh.(b)(6) 2021 - the subject patient underwent an open exploratory laparotomy procedure at the umbilical site.A bard/davol phasix mesh was trimmed and placed in onlay fashion.The mesh was fixated using suture.Fascial closure was achieved with non-bard/davol suture, in a continuous running stitch technique.It was reported that prophylactic antibiotic (metronidazole, ceftriaxone) were administered to the patient peri-operatively.(b)(6) 2021 - the subject patient was diagnosed with a ssi (surgical site infection) of the superficial skin layer and subcutaneous abscess.The patient was admitted to the hospital and started on oral antibiotics.(b)(6) 2021- the subject patient was discharged home to continue the oral antibiotics.As reported, the reported adverse event of has been assessed per clinician as possibly related to the study device and definitely related to the procedure.The outcome of the adverse event is recovering/resolving and the severity is reported to be moderate.Addendum: (b)(6) 2021 - the subject patient experienced abdominal pain.Addendum per additional information: as reported, the patient¿s experienced adverse event (abdominal pain) has progressed and ongoing since (b)(6) 2021.The patient was treated with medication (lyrica 100mg) daily for the pain.It was reported on (b)(6) 2022, the patient experienced worsening pain, nausea and vomiting.As reported, mild enteritis was identified on a ct, and a colonoscopy was performed and identified active crohn¿s disease.The reported adverse event has been assessed per the clinician as possibly related to the study device and possibly related to the procedure.The outcome of the adverse event is not recovered/not resolved and the severity is reported to be mild.
 
Event or Problem Description
It was reported to davol that a patient who is part of a clinical study experienced subcutaneous abscess and surgical site infection post-implant of phasix mesh.(b)(6) 2021 - the subject patient underwent an open exploratory laparotomy procedure at the umbilical site.A bard/davol phasix mesh was trimmed and placed in onlay fashion.The mesh was fixated using suture.Fascial closure was achieved with non-bard/davol suture, in a continuous running stitch technique.It was reported that prophylactic antibiotic (metronidazole, ceftriaxone) were administered to the patient peri-operatively.(b)(6) 2021 - the subject patient was diagnosed with a ssi (surgical site infection) of the superficial skin layer and subcutaneous abscess.The patient was admitted to the hospital and started on oral antibiotics.(b)(6) 2021- the subject patient was discharged home to continue the oral antibiotics.As reported, the reported adverse event of has been assessed per clinician as possibly related to the study device and definitely related to the procedure.The outcome of the adverse event is recovering/resolving and the severity is reported to be moderate.Addendum: (b)(6) 2021 - the subject patient experienced abdominal pain.As reported, the reported adverse event of has been assessed per clinician as possibly related to the study device and possibly related to the procedure.The outcome of the adverse event is not recovered/not resolved and the severity is reported to be mild.
 
Additional Manufacturer Narrative
The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device, however, based on the information provided, no conclusion can be made.In regards to infection, the warnings section of the instruction for use (ifu) states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." a review of the manufacturing records was performed and found that the lot was manufactured to specification.To date, this is the only reported complaint from this manufacturing lot of 32 units released for distribution in april, 2020.Addendum: this is an addendum to the initial mdr submitted.This supplemental mdr is submitted to report the patient's additional adverse event of pain.Postoperative pain is a known inherent risk of surgery and is listed in the adverse reactions section of the instructions-for-use as a possible complication.The clinician has assessed the patient¿s postoperative course as being ¿possibly¿ related to the study device and procedure, however, based on the information provided, no conclusion can be made.Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : not returned - remains implanted.

Brand Name
PHASIX MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key11991621
Report Number1213643-2021-20148
Device Sequence Number845602
Product Code OOD
UDI-Device Identifier00801741107528
UDI-Public(01)00801741107528
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K161424
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Other,Study,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/28/2022
Device Catalogue Number1190616
Device Lot NumberHUDZ1972
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 06/02/2021
Supplement Date Received by Manufacturer09/20/2021
03/29/2022
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date09/28/2021
04/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age46 YR
Patient SexMale
Patient Weight56 KG